Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 168, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2019, 7:08 PM CDT for Saint Charles County, Missouri; Calhoun County, Illinois. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 10, 2019, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:11 PM CDT | TSTM WND GST 60 | 2 Nne Saint Charles, MO | |
| Jul 10, 7:35 PM CDT | TSTM WND DMG | 1 N Cottleville, MO | LARGE TREE LIMBS AND TREES DOWN SCATTERED ALONG OAKRIDGE WEST DRIVE AND OHMES ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 10, 7:36 PM CDT | TSTM WND GST 60 | 1 Ese Saint Peters, MO | RETIRED NWS EMPLOYEE REPORTS UP TO 60 MPH WIND GUSTS IN ST. PETERS NEAR WILLOTT AND JUNGERMANN. |
| Jul 10, 7:37 PM CDT | TSTM WND GST 58 | 4 Ne O'Fallon, MO | DELAYED REPORT FROM ST. CHARLES COUNTY EOC. |
| Jul 10, 7:43 PM CDT | TSTM WND DMG | 2 Nw Cottleville, MO | DELAYED REPORT. LOCATION APPROXIMATE. NUMEROUS TREES AND TREE LIMBS REPORTED DOWN ALONG KNAUST ROAD IN OFALLON MO. SOME WERE 8 TO 12 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. POWER OUTAGES ALSO REPORTED. |
| Jul 10, 7:45 PM CDT | TSTM WND DMG | 2 Wnw Saint Peters, MO | TREES AND LIMBS DOWN AT ST. PETERS GOLF COURSE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
337
WUUS53 KLSX 110008
SVRLSX
ILC013-MOC183-110100-
/O.NEW.KLSX.SV.W.0168.190711T0008Z-190711T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
708 PM CDT Wed Jul 10 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Calhoun County in southwestern Illinois...
Northwestern St. Charles County in east central Missouri...
* Until 800 PM CDT.
* At 708 PM CDT, a severe thunderstorm was located near St. Paul,
moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Maryland Heights, Lake St.
Louis, Dardenne Prairie, Weldon Spring, Cottleville, St. Paul,
Harvester, Golden Eagle and Kampville.
This includes Interstate 70 in Missouri between exits 216 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3886 9053 3877 9048 3873 9052 3871 9075
3889 9078 3892 9070 3892 9069 3893 9068
3895 9061
TIME...MOT...LOC 0008Z 347DEG 8KT 3889 9066
HAIL...0.75IN
WIND...60MPH
$$
Gosselin2 follow-up statements
214
WWUS53 KLSX 110022
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
722 PM CDT Wed Jul 10 2019
ILC013-110031-
/O.CAN.KLSX.SV.W.0168.000000T0000Z-190711T0100Z/
Calhoun IL-
722 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALHOUN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3875 9050 3873 9053 3871 9075 3887 9078
3888 9078 3891 9067 3890 9063 3889 9062
3887 9058 3887 9056 3886 9053 3877 9048
TIME...MOT...LOC 0021Z 347DEG 8KT 3886 9065
$$
MOC183-110100-
/O.CON.KLSX.SV.W.0168.000000T0000Z-190711T0100Z/
St. Charles MO-
722 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL ST. CHARLES COUNTY...
At 721 PM CDT, a severe thunderstorm was located near St. Paul,
moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Lake St. Louis, Dardenne Prairie,
Weldon Spring, Cottleville, St. Paul, Harvester and Kampville.
This includes Interstate 70 in Missouri between exits 216 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3875 9050 3873 9053 3871 9075 3887 9078
3888 9078 3891 9067 3890 9063 3889 9062
3887 9058 3887 9056 3886 9053 3877 9048
TIME...MOT...LOC 0021Z 347DEG 8KT 3886 9065
HAIL...0.75IN
WIND...60MPH
$$
Gosselin015
WWUS53 KLSX 110043
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
743 PM CDT Wed Jul 10 2019
MOC183-110100-
/O.CON.KLSX.SV.W.0168.000000T0000Z-190711T0100Z/
St. Charles MO-
743 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL ST. CHARLES COUNTY...
At 743 PM CDT, a severe thunderstorm was located over St. Peters,
moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters reported 60 mph estimated wind
gusts in St. Peters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Lake St. Louis, Dardenne Prairie,
Weldon Spring, Cottleville, St. Paul, Harvester and Kampville.
This includes Interstate 70 in Missouri between exits 216 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3875 9050 3873 9053 3871 9075 3885 9078
3887 9067 3888 9061 3887 9058 3887 9056
3886 9053 3877 9048
TIME...MOT...LOC 0043Z 347DEG 10KT 3879 9063
HAIL...0.75IN
WIND...60MPH
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 10, 6:15 PM CDT, 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
615 PM CDT Wed Jul 10 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 323 PM CDT Wed Jul 10 2019
The synoptic cold front can be seen on GOES-16 satellite imagery
and is just southeast of KUIN as of 2000 UTC. This front should
be nearly bisecting the CWA early this evening from the
west/southwest to the east/northeast. Isolated to scattered
thunderstorms are expected with the frontal passage through the
evening hours, with some of the storms possibly being on the
strong side. Gusty winds will be the primary threat. Did tone
down PoPs ever so slightly as thought is that previous convection
may help temper development later on this afternoon/early evening.
Behind the front, much cooler and less humid air will filter into
the bi-state region. Lows tonight are forecast to be near normal,
generally in the mid 60s to near 70 degrees. These values are
around of 10 degrees cooler than this morning in some locations.
Scattered to broken cumulus/stratocumulus clouds are expected to
develop across the area by late Thursday morning, but mainly
along/east of the Mississippi River. Cannot rule out a spot shower
during the afternoon beneath these clouds, but better chances are
to our north and east where the stronger low-level convergence
will reside associated with a secondary cold frontal passage.
Highs on Thursday will be below normal by a few degrees, generally
in the low to mid 80s. This is about 10 degrees cooler than those
experienced so far today, but combined with the change in humidity,
will in actuality feel about 20 degrees cooler!
Dry weather is likely to continue on Thursday night as a strong
surface high slides toward the Missouri-Iowa border. This will help
promote a dry, seasonably cool night with lows dropping into the 60s
areawide.
Gosselin
.LONG TERM... (Friday through Next Wednesday)
Issued at 323 PM CDT Wed Jul 10 2019
The previously mentioned surface high will slowly slide
east/southeast across the mid-Mississippi Valley into the Ohio
Valley by Saturday night. A continued dry weather pattern is
therefore favored to persist, with temperatures slowly moderating
through the weekend. By Sunday, look for highs back in the low to
mid 90s along with seasonable humidity values.
Attention then will focus on what likely will be remnants of a
tropical cyclone currently trying to develop in the Gulf of Mexico.
Track guidance from the National Hurricane Center has this storm
nearing the Arklatex region by Monday morning. Thereafter, it could
move north/northeast and affect portions of the area as early as
Monday night, but still lots of spread in the ensemble guidance with
respect to track and timing. The high level of uncertainty is due in
part from very weak steering flow aloft. We will continue to keep an
eye on this storm system over the coming days to see whether or not
our area will see any impacts associated with this storm system. For
now, continued with a low PoP (slight chances) which is close to
climatology for the middle of July.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 605 PM CDT Wed Jul 10 2019
A cold front is currently located between UIN and STL and will
continue to push SE through the area this evening. Behind the
front, storm chances will fall to near zero and we'll be left with
NW winds. Beyond that, primary concern is an area of enhanced low
level moisture currently over IA, MN, and WI which is forecast to
slide into our region tomorrow shortly after sunrise. Several of
the high res models are showing this as an area of MVFR cigs
across much of the NE portion of the CWA, with a few models even
hinting at IFR. Went ahead at included MVFR cigs at UIN, but left
it out elsewhere as confidence in low cigs reaching other
terminals is quite low. Otherwise, it should be a quiet forecast
with scattered to broken diurnal cu in the afternoon.
SPECIFICS FOR KSTL:
Main concern is the slow moving area of storms just to the NW of
the terminal. Current storm motion would have these storms moving
through the TAF site by 02z. However, similar storms to the NE of
these died rather quickly, so I don't have a ton of confidence in
these storms reaching STL. Nonetheless, given these storm's
proximity to the airport and the approach of the cold front which
may enhance these storms, I went ahead and included an tempo group
in the TAF to account for these storm.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Sainte Genevieve
MO.
IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 6:41 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 641 PM CDT Wed Jul 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 641 PM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast this evening across southern Illinois, eastern Missouri, and southeastern Missouri. A few of the storms may be strong with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening in southern Illinois and southeastern Missouri. BSH
In the hours before
Special weather statement, Jul 10, 2:59 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
259 PM CDT Wed Jul 10 2019
MOZ073-102045-
Washington MO-
259 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Potosi, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Potosi, Irondale, Caledonia, Shirley and Belgrade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3774 9105 3794 9095 3791 9064 3773 9065
3774 9076 3773 9086
TIME...MOT...LOC 1959Z 283DEG 19KT 3784 9090
TillyLocal storm report, Jul 10, 3:43 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 S CENTREVILLE 38.53N 90.11W
07/10/2019 ST. CLAIR IL TRAINED SPOTTER
MULTIPLE TREES UPROOTED NEAR ROUTE 163 AND
IMBS STATION ROAD.
&&
JPGLocal storm report, Jul 10, 4:26 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYLocal storm report, Jul 10, 4:29 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
E DUPO. CORRECTS ESTIMATED TIME OF DAMAGE.
THE CORRECT DAMAGE TIME WAS 302PM CDT.
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYSpecial weather statement, Jul 10, 6:08 PM CDT, 1 hour before
Special Weather Statement
National Weather Service St Louis MO
608 PM CDT Wed Jul 10 2019
ILZ098-099-MOZ052-061-110000-
Calhoun IL-Jersey IL-St. Charles MO-Lincoln MO-
608 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...NORTH CENTRAL ST. CHARLES AND EAST CENTRAL
LINCOLN COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Charles, St. Peters, Winfield, Grafton, Elsah, Orchard Farms, Old
Monroe, Batchtown, Brussels, Meppen, Deer Plain, Kampville, Golden
Eagle and Beechville.
This includes Interstate 70 in Missouri near exit 228.
This also includes Pere Marquette State Park.
LAT...LON 3899 9077 3904 9060 3899 9032 3877 9050
3890 9074
TIME...MOT...LOC 2308Z 294DEG 9KT 3896 9064
GosselinLocal storm report, Jul 10, 6:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 S CENTREVILLE 38.53N 90.11W
07/10/2019 ST. CLAIR IL TRAINED SPOTTER
DELAYED REPORT FROM A TRAINED SPOTTER. LARGE
TREES AND TREE LIMBS DOWN. SOME TREES ON
HOMES. TREE LIMBS ON ROOFS. SNAPPED POWER
POLES. DAMAGE WAS NOTED ALONG IMBS STATION
ROAD FROM WAGNER ROAD ALL THE WAY TO IL 163.
SPOTTER ALSO NOTED THAT ALL TREE LIMBS ARE
FACING THE SAME DIRECTION. TIME ESTIMATED
FROM RADAR.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 52 min |
| Jul 10, 8:10 PM CDT | Flash Flood Warning | LSX | Saint Charles | 6 hr |
| Jul 10, 8:27 PM CDT | Special Weather Statement | LSX | Saint Charles | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.